Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


kaletra and combivir and facial wasting
Dec 12, 2003

Hello...I am on kaletra and combivir...is there high risk for facial wasting, etc with this combo. I just started two days ok. viral 160,000 and tcell 350. I am 32 years old. Thanks so much

Response from Dr. Moyle

Its a bit old fashioned to start on twice daily regimens especially with so many pills. Kaletra is one of the worst culprits for raising blood fats and combinations of AZT (in combivir) or d4T (wich you are not on) and most protease inhibitors (like Kaletra) are the regimens most associated with fat loss over time. A much simpler and as effective regimen with be one based on abacavir/3TC or Tenofovir/FTC and efavirenz. These once daily regimens are also the ones least associated with fat loss and a proven in people with high viral loads at treament commencement Regards

Graeme Moyle


Previous
Facial lipid bumps
Next
Tryglicerides & Cholesterol

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement